Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 18, 2012, 4:00 PM EDT for Duval County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 18, 2012, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 36 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS82 KJAX 182000 SPSJAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT WED JUL 18 2012 FLZ025-032-033-182030- CLAY-DUVAL-ST. JOHNS- 400 PM EDT WED JUL 18 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN CLAY...CENTRAL ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SWITZERLAND...OR 4 MILES WEST OF FRUIT COVE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND...ORANGE PARK...LAKESIDE...DOCTORS INLET...FRUIT COVE...MANDARIN AND BAYARD THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3030 8155 3010 8142 3002 8171 3015 8179 TIME...MOT...LOC 2000Z 240DEG 8KT 3011 8167 $$ TRABERT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:57 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 18, 1:57 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 PM EDT WED JUL 18 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NE FL...WITH INITIAL SHOWERS FORMING IN SE GA. AS INTERACTION WITH SEABREEZE BOUNDARIES INCREASE THIS AFTN...EXPECT PRECIP COVERAGE TO INCREASE TO NUMEROUS ACROSS NE FL...WITH HIGH END SCATTERED FOR SE GA. PRECIP WILL DECREASE THIS EVENING...WITH ONLY AN ISOLATED SHOWER OR TWO OVERNIGHT/EARLY THURSDAY. FOR THURSDAY/FRIDAY...THE REGION WILL REMAIN BETWEEN A TROUGH OF LOW PRESSURE TO THE NORTH...AND RIDGING ACROSS CENTRAL/SOUTH FLORIDA. SW FLOW WILL CONTINUE...WITH AFTN/EVENING SCATTERED SHOWERS AND TSTMS AS WEAK IMPULSES ROTATING AROUND THE UPPER TROUGH TO THE NORTH INTERACT WITH SEABREEZE BOUNDARIES. AS THE TROUGH GRADUALLY WEAKENS...AND RIDGING TO THE SOUTH AMPLIFIES SOME...EXPECT PRECIP COVERAGE FRIDAY TO BE SOMEWHAT LESS THAN THURSDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL. .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... RIDGING TO THE SOUTH WILL CONTINUE TO NUDGE NORTHWARD SATURDAY RESULTING IN LOWER POPS ACROSS MOST OF NE FL...WITH CHANCE POPS ACROSS GA CLOSER TO A TROUGH OF LOW PRESSURE. FOR SUNDAY THROUGH EARLY NEXT WEEK...GFS/ECMWF BRINGS SOME TROPICAL MOISTURE NORTHWARD ACROSS THE REGION. WITH SOME DIFFERENCES AS TO HOW MUCH TAP IS BROUGHT INTO THE AREA...WILL USE CHANCE POPS FOR NOW. RIDGING IS PROGGED BY MIDWEEK FOR SOME DRYING. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES CAN BE EXPECTED. && .AVIATION... CONVECTION FIRING ALONG THE BASE OF THE UPPER LOW AND EXPECT CONVECTION AT THE JACKSONVILLE FIELDS THROUGH...AT LEAST...2200 UTC. LOOKING AT BASES ABOUT 4 KFT AT THIS TIME. && .MARINE... S/SW FLOW WILL PREVAIL FOR THE NEXT SEVERAL DAYS...AS SURFACE HIGH PRESSURE REMAINS ENTRENCHED TO THE SOUTH. WINDS WILL REMAIN UNDER SCEC CRITERIA...WITH SOME NOCTURNAL SURGE AT NIGHT OFFSHORE UP TO 15 KNOTS. SEAS WILL MOSTLY BE IN 2 TO 4 FOOT RANGE. RIP CURRENTS: MODERATE RISK INTO TONIGHT. LOW RISK THURSDAY WITH DECREASED EASTERLY SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 73 93 / 40 60 60 50 SSI 75 91 76 92 / 40 40 40 40 JAX 72 92 73 93 / 50 60 60 40 SGJ 74 91 75 91 / 50 50 50 40 GNV 71 93 73 93 / 50 60 50 40 OCF 71 93 73 93 / 50 50 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/SANDRIK/KEEGAN
Hazardous weather outlook, Jul 18, 9:52 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 952 AM EDT WED JUL 18 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-191000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 952 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING... ...MODERATE RISK OF RIP CURRENTS TODAY... .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING...WITH STORM MOTION TO THE NORTHEAST ABOUT 10 MPH. A FEW STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY DUE TO EASTERLY SWELLS. USE EXTRA CAUTION IF SWIMMING AT THE BEACHES AND ALWAYS SWIM WITHIN SIGHT OF LIFEGUARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY WITH LOWER CHANCES EXPECTED FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 18, 3:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 312 PM EDT WED JUL 18 2012 FLZ025-032-033-181945- CLAY-DUVAL-ST. JOHNS- 312 PM EDT WED JUL 18 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN CLAY...NORTHWESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ORANGE PARK...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE PARK...LAKESIDE...DOCTORS INLET...BELLAIR...MANDARIN AND FRUIT COVE THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3008 8177 3021 8178 3031 8158 3010 8151 TIME...MOT...LOC 1912Z 252DEG 12KT 3018 8167 SANDRIK
Special weather statement, Jul 18, 3:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT WED JUL 18 2012
FLZ031-181945-
BRADFORD-
317 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
BRADFORD COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SAMPSON...OR 11
MILES SOUTHEAST OF LAKE BUTLER...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW RIVER...BROOKER...
SAMPSON...STARKE AND HAMPTON THROUGH 345 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2979 8211 2984 8214 2985 8219 2984 8223
2985 8224 2984 8228 2988 8234 2996 8234
2995 8231 2997 8230 3003 8205 2979 8205
TIME...MOT...LOC 1917Z 260DEG 8KT 2988 8223
SANDRIKLocal storm report, Jul 18, 3:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM WATER SPOUT 2 SSW BRUNSWICK 31.11N 81.48W
07/18/2012 GLYNN GA EMERGENCY MNGR
EMERGENCY MANAGEMENT CONFIRMED THAT A WATER SPOUT
REMAINED IN THE VICINITY OF THE US-17 BRIDGE OVER THE
INTRACOASTAL WATERWAY.
&&
SCHASESpecial weather statement, Jul 18, 3:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT WED JUL 18 2012
FLZ025-032-182015-
CLAY-DUVAL-
341 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY
AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 415 PM EDT...
AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF DOCTORS INLET...OR 3
MILES SOUTHEAST OF LAKESIDE...MOVING NORTHEAST AT 10 MPH. THESE
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKESIDE...DOCTORS
INLET...BELLAIR...ORANGE PARK...MANDARIN AND BAYARD THROUGH 415 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3011 8154 3012 8157 3013 8160 3012 8168
3008 8168 3006 8169 3003 8169 3000 8175
3011 8186 3031 8167 3014 8149
TIME...MOT...LOC 1941Z 227DEG 8KT 3010 8173
TRABERTLocal storm report, Jul 18, 3:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO 2 SSE BRUNSWICK 31.12N 81.46W
07/18/2012 GLYNN GA EMERGENCY MNGR
A TORNADO CONTINUED NEAR THE INTRACOASTAL WATERWAY IN THE
VICINITY OF THE SIDNEY LANIER BRIDGE. THE TORNADO WAS
BECOMING RAINWRAPPED AND WAS OVER MARSH AREAS.
&&
SANDRIKSpecial weather statement, Jul 18, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT WED JUL 18 2012 FLZ025-032-033-182030- CLAY-DUVAL-ST. JOHNS- 400 PM EDT WED JUL 18 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN CLAY...CENTRAL ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SWITZERLAND...OR 4 MILES WEST OF FRUIT COVE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND...ORANGE PARK...LAKESIDE...DOCTORS INLET...FRUIT COVE...MANDARIN AND BAYARD THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3030 8155 3010 8142 3002 8171 3015 8179 TIME...MOT...LOC 2000Z 240DEG 8KT 3011 8167 TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:15 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Jul 18, 2:47 PM EDT | Special Weather Statement | JAX | Bradford | 28 min |
| Jul 18, 2:54 PM EDT | Special Weather Statement | JAX | Alachua | 36 min |
| Jul 18, 3:12 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Jul 18, 3:17 PM EDT | Special Weather Statement | JAX | Bradford | 28 min |
| Jul 18, 3:41 PM EDT | Special Weather Statement | JAX | Duval | 34 min |
| Jul 18, 4:05 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 25 min |
| Jul 18, 4:25 PM EDT | Special Weather Statement | JAX | Nassau | 35 min |
| Jul 18, 4:37 PM EDT | Special Weather Statement | JAX | Duval | 23 min |
| Jul 18, 4:38 PM EDT | Special Weather Statement | JAX | Nassau | 37 min |
| Jul 18, 3:27 PM EDT | Tornado Warning | JAX | Glynn | 18 min |
| Jul 18, 3:53 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 22 min |
| Jul 18, 4:17 PM EDT | Special Weather Statement | JAX | Glynn | 28 min |
| Jul 18, 4:48 PM EDT | Special Weather Statement | JAX | Camden | 27 min |
| Jul 18, 4:56 PM EDT | Special Weather Statement | JAX | Charlton | 34 min |
| Jul 18, 5:39 PM EDT | Areal Flood Advisory | JAX | Camden, Glynn | 111 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.